Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 82, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 17, 1999, 7:43 AM CDT for Fulton County, Mason County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 1999, 7:43 AM CDT (12:43 UTC)
- Expired
- May 17, 1999, 8:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Fulton County, IL, Mason County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 171243 RRA SVRSPI ILC057-125-171330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 743 AM CDT MON MAY 17 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS MASON COUNTY IN CENTRAL ILLINOIS * UNTIL 830 AM CDT * AT 740 AM CDT... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 20 WEST OF CANTON TO 25 SW OF MASON CITY... MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUBA LEWISTOWN CANTON HAVANA MANITO EASTON DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE EXPECTED. LARGE HAIL IS ALSO POSSIBLE. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLAHMER/AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:25 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 17, 2:25 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 AM CDT MON MAY 17 1999 THUNDERSTORMS CONTINUE TO FIRE UP OVER THE CWA...AND THIS TREND WILL LIKELY CONTINUE UNTIL THE MID-MORNING HOURS AS THE NOCTURNAL LOW LEVEL JET DECREASES. RESIDUAL SHOWERS WILL CONTINUE FOR MUCH OF THE DAY...WITH AFTERNOON REDEVELOPMENT OF STRONG CONVECTION OVER EASTERN ZONES NEAR OLD OUTFLOW BOUNDARY...AND TO THE WEST NEAR MAIN COLD FRONT. COLD FRONT TILL MOVE ACROSS THE AREA TONIGHT...BUT UPPER LIFT WILL LAG SURFACE BOUNDARY...SO LEFT OVER AREAS OF RAIN WILL BE POSSIBLE INTO THE FIRST HALF OF TUESDAY. CLEARING AFTER THAT. ..04.. PRELIMINARY CCF FOR COORDINATION... SPI TE 078/058 070/050 072 04+83 PIA TE 076/055 069/049 070 04+84 DEC TE 078/058 070/050 072 04+83 CMI TE 082/060 071/052 072 048+4 MTO TE 082/060 071/052 072 048+4 LWV TE 085/065 074/056 075 047+3
In the hours before
Special weather statement, May 17, 4:42 AM CDT, 3 hours 1 minute before
ILZ027>031-036-037-040-041-047-171010- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 442 AM CDT MON MAY 17 1999 ...SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE AT 5 AM... THE SEVERE THUNDERSTORM WATCH FOR KNOX...STARK...MARSHALL...FULTON... PEORIA...TAZEWELL...WOODFORD...SCHUYLER...CASS AND MASON COUNTIES WILL BE ALLOWED TO EXPIRE AT 5 AM. THE THREAT OF SEVERE THUNDERSTORMS EARLY THIS MORNING HAS DIMINISHED. PERIODS OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY. SOME OF THESE STORMS MAY BE SEVERE LATER TODAY AND TONIGHT. PLAHMER
Special weather statement, May 17, 5:08 AM CDT, 2 hours 35 minutes before
ILZ038-042>046-171040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 508 AM CDT MON MAY 17 1999 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MCLEAN...LOGAN ...DEWITT...PIATT...CHAMPAIGN AND VERMILION COUNTIES HAS BEEN CANCELLED. THE EARLY MORNING THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS THE REGION. PERIODS OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY. SOME OF THESE STORMS MAY BE SEVERE LATER TODAY AND INTO TONIGHT. PLAHMER
Special weather statement, May 17, 6:00 AM CDT, 1 hour 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-171600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT MON MAY 17 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS TODAY INTO TONIGHT. A STRONG STORM SYSTEM WILL MOVE THROUGH THE PLAINS STATES INTO THE MISSISSIPPI VALLEY REGION THIS AFTERNOON AND TONIGHT. SEVERAL SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD OF THIS SYSTEM EARLIER THIS MORNING...AND ADDITIONAL DEVELOPMENT IS EXPECTED LATER TODAY AND TONIGHT. ONE AREA OF STORMS WILL MOVE FROM MISSOURI INTO THE WESTERN HALF OF ILLINOIS THIS MORNING. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL. ANOTHER AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN AND SOUTHEASTERN ILLINOIS LATER THIS AFTERNOON AND EXTEND INTO THE EVENING HOURS. THESE STORMS MAY ALSO PRODUCE SEVERE WEATHER. FINALLY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AS IT MOVES INTO WESTERN ILLINOIS LATE THIS AFTERNOON THROUGH TONIGHT. THE OVERALL THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT TONIGHT AS THE ATMOSPHERE COOLS AND BECOMES MORE STABLE. EMERGENCY MANAGEMENT ORGANIZATIONS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER STATEMENTS AND FORECASTS AND BE PREPARED FOR ACTIVATION.
Special weather statement, May 17, 6:00 AM CDT, 1 hour 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-171600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT MON MAY 17 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS TODAY INTO TONIGHT. A STRONG STORM SYSTEM WILL MOVE THROUGH THE PLAINS STATES INTO THE MISSISSIPPI VALLEY REGION THIS AFTERNOON AND TONIGHT. SEVERAL SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD OF THIS SYSTEM EARLIER THIS MORNING...AND ADDITIONAL DEVELOPMENT IS EXPECTED LATER TODAY AND TONIGHT. ONE AREA OF STORMS WILL MOVE FROM MISSOURI INTO THE WESTERN HALF OF ILLINOIS THIS MORNING. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL. ANOTHER AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN AND SOUTHEASTERN ILLINOIS LATER THIS AFTERNOON AND EXTEND INTO THE EVENING HOURS. THESE STORMS MAY ALSO PRODUCE SEVERE WEATHER. FINALLY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AS IT MOVES INTO WESTERN ILLINOIS LATE THIS AFTERNOON THROUGH TONIGHT. THE OVERALL THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT TONIGHT AS THE ATMOSPHERE COOLS AND BECOMES MORE STABLE. EMERGENCY MANAGEMENT ORGANIZATIONS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER STATEMENTS AND FORECASTS AND BE PREPARED FOR ACTIVATION.
Local storm report, May 17, 6:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
608 AM CDT MON MAY 17 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0147 AM GREEN VLY IL .88 INCH HAIL
05/17/99 TAZEWELL
AUTENLocal storm report, May 17, 6:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
608 AM CDT MON MAY 17 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0147 AM GREEN VLY IL .88 INCH HAIL
05/17/99 TAZEWELL
AUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 43 min |
| May 17, 12:34 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 41 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 45 min |
| May 17, 1:06 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 39 min |
| May 17, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 45 min |
| May 17, 1:29 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 31 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 50 min |
| May 17, 1:56 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 34 min |
| May 17, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 48 min |
| May 17, 2:28 AM CDT | Flash Flood Warning | ILX | Tazewell | 3 hr |
| May 17, 9:46 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| May 17, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 65 min |
| May 17, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Richland | 31 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 39 min |
| May 17, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.